MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE V EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE V EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1009539-28
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 04/17/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.A partial udi is being reported because the lot number was not provided.On (b)(6) 2014 the patient was hospitalized due to inflammation of the lungs and heat stroke which were both treated with medication.On (b)(6) 2014 the heat stroke symptoms were improved.On (b)(6) 2014 the inflammation of the lungs was improved.On (b)(6) 2014 the patient was hospitalized to treat arteriosclerotic obliteration.Reportedly it was not restenosis and the location was unknown.On (b)(6) 2014 the patient was noted to have anemia and was treated with blood infusion.The patient had experienced anemia also in the past.On (b)(6) 2015 a family member of the patient noticed that there was something odd about the patient and on (b)(6) 2015 the patient was taken by ambulance to the hospital due to loss of consciousness.On (b)(6) 2015 infective endocarditis was noted.Echocardiography was performed and a vegetation-like image was identified on the anterior cusp of the mitral valve.On (b)(6) 2015 disseminated intravascular coagulation (dis) developed.On (b)(6) 2015 the level of consciousness of the patient was decreased.On (b)(6) 2015 the patient expired due to septicemia.Per the physician the patient cause of death was sepsis caused by bacteria and was not related to either the unknown xience stent or the 2.5x28mm xience v stent.No additional information was provided.Dapt: aspirin from prior to the procedure ((b)(6) 2010) to (b)(6) 2015 (during the period, stopped medication from (b)(6) 2012).Clopidogrel from (b)(6) 2010 to (b)(6) 2015 (during the period, stopped medication from (b)(6) 2012).The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.Based on the case information, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.Death and intimal dissection are listed in the xience v everolimus eluting coronary stent systems instructions for use as known patient effect(s) of coronary stenting procedures.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the index procedure date was (b)(6) 2010.The patient was admitted to treat restenosis and an unknown xience stent was successfully implanted in the mid left anterior descending artery.In the same procedure, another lesion in the obtuse marginal branch with 100% stenosis was also treated.On (b)(6) 2010, and (b)(6) 2011, follow-up coronary angiography (cag) was performed and it was confirmed that there were no angina symptoms and that the patient was compliant with dual antiplatelet drug therapy (dapt).On (b)(6) 2011 a 2.5x28mm xience v stent was implanted to treat a lesion in the posterior lateral branch with 75% stenosis and a distal edge dissection occurred.On (b)(6) 2012 a follow-up cag was performed and it was confirmed that the patient was compliant with dapt.On (b)(6) 2012 dapt was temporarily stopped due to a biopsy for stomach cancer where the patient was treated via surgery and medication for the stomach cancer.On (b)(6) 2012 dapt was restarted as the patients condition became stable after the surgery.On (b)(6) 2013 follow-up cag was performed and it was confirmed that there were no angina symptoms and the patient was compliant with dapt.On (b)(6) 2014, the patient presented with inflammation of the lungs, the patient was hospitalized and medication was given to treat the symptoms.On (b)(6) 2014 the patients condition was improved.On (b)(6) 2014 follow-up cag was performed and it was confirmed that there were no angina symptoms and that the patient was compliant with dapt.).

Brand Name
XIENCE V EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5877094
Report Number2024168-2016-05424
Device Sequence Number1425858
Product Code NIQ
UDI-Device Identifier08717648063879
UDI-Public(01)08717648063879
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P070015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1009539-28
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2016
Initial Report FDA Received Date08/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR